Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


M. tuberculosis
Nov 30, 2008

i am a HIV positive person and i was diagnosticated with cutaneous infection with M. tuberculosis. i want you to tell me if you know how long do i have to take the anti-tb treatment and after how many time that lesions will disappear? my doctor did not knew to answer me at this question

Response from Dr. McGowan

A cutaneous infection (or skin lesion) is not that common a presentation of Mycobacterium tuberculosis infection. Other mycobacterial infections apart from TB are also associated with skin lesions. So, my first suggestion is to re-confirm the diagnosis of tuberculosis. Mycobacterial skin lesions can usually be treated with oral medications. The duration of treatment usually involves months of therapy (rather than days or weeks). The last case of M. tuberculosis skin infection that I saw in a person living with HIV occured a few weeks after he had started HIV medications. His CD4 count was low and his skin infection with TB was in part a reflection that his immune system was recovering (or reconstituting). By the way, he was successfully treated.


Previous
How to rise my CD4
Next
. Vincents Hospital Manhattan Comprehensive HIV Center

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement